• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Imuran - has it worked for you?

I

Irishgirl

Guest
have had crohns for nearly 6 years. the past year ive had a v bad flare up and was on steroids on and off. just finished a 3 months course of them now, but while i was on them they introduced a low dosage of imuran which i was told is amazing blah blah

last week or towards the end of the steroids i wasnt feelin great... didnt know if it was a stomach bug or what. i get weekly blood tests for the imuran and my nurse said if i was ever not feeling right, just to circle the esr and crp on the bloodtest sheet which will look at my imflamatory levels. so did that last week. since then ive been feeling worse. my stomach is v sore, not my usual pain tho. im getting a sharp pain on and off in my right upper side. my lower abdominal is very sore too and my lower back. its very achy and never felt that type of pain before. my appetite is gone again and any time i do eat the pain is a lot worse and i feel so sick too.

my energy is nearly gone cos i cant remember a time where i have felt normal. have been also taking humira for my arthritis since may which had no help at all with my crohns.

the nurse wants me to see my stomach doc tomorrow so i have no idea what they are gonna do. am on pentasa and have been for 6 years. imuran was a last resort so i dont know where it leaves me so am a lil worried
:(
 
K

kix66

Guest
Has your doc. talked to you about Remicade? I've been on it for a year now with major improvement. I still take Imuran with the Remicade, and watch what I eat but I'm way better than a year ago. I've even gained weight (which I didn't want to but my doc did).
good luck!
 
L

Lizanne

Guest
Irishgirl said:
have had crohns for nearly 6 years. the past year ive had a v bad flare up and was on steroids on and off. just finished a 3 months course of them now, but while i was on them they introduced a low dosage of imuran which i was told is amazing blah blah

last week or towards the end of the steroids i wasnt feelin great... didnt know if it was a stomach bug or what. i get weekly blood tests for the imuran and my nurse said if i was ever not feeling right, just to circle the esr and crp on the bloodtest sheet which will look at my imflamatory levels. so did that last week. since then ive been feeling worse. my stomach is v sore, not my usual pain tho. im getting a sharp pain on and off in my right upper side. my lower abdominal is very sore too and my lower back. its very achy and never felt that type of pain before. my appetite is gone again and any time i do eat the pain is a lot worse and i feel so sick too.

my energy is nearly gone cos i cant remember a time where i have felt normal. have been also taking humira for my arthritis since may which had no help at all with my crohns.

the nurse wants me to see my stomach doc tomorrow so i have no idea what they are gonna do. am on pentasa and have been for 6 years. imuran was a last resort so i dont know where it leaves me so am a lil worried
:(
Hi,
I was on Imuran for a few months but had to be taken off it, cos it was not doing my white blood cells any good, But i have to say i didnt feel any the better of it, but I know a girl who was on it and saw a huge improvement but i suppose its different for everyone,


I notice you are from Ireland, what Doctor are you attending for your Crohns?
I have Crohns almost 5 years and sometimes wonder do i have Crohns at all?
 
V

Valentina

Guest
Imuran just made me sicker and sicker.. felt like I had the worst flu ever that would just not budge. got to the point I could barely move, and told the DR no more meds at all. Im done with you and ur efforts to "improve" my so called life. my severe flare was easier to deal with before I started any treatments. she convinced me to try methotrexate and remicade. glad I did it, dont ever want to feel that way again.

I did find out after that I was on way too large a dose of imuran that I should have been for my weight. and as far as I remember I never started at a lower dose and worked my way up.. you might want to check to make sure your dose is correct, or ask if its OK to try it at a bit lower until your symptoms improve. it does work very well for some people. I hope u find your mix.
 
S

Skinsfan1229

Guest
Ive taken the sister drug 6mp and it suppressed my bone marrow, I had to be isolated in the hospital and everyone in contact with me had to wear a mask along with me.
 
A

andilynn09

Guest
I have been on Imuran for almost 3 months now, and here is what I know....

I do know that stomach pain and fatigue can be side effects of this med. I have not had the stomach pain, but did feel more tired after being on the imuran for about a month. However, I don't know for sure if the tired feelings are because of starting the imuran or the fact that I was also lowering my dose of prednisone (which gives you more energy).

I would make sure you are on a correct dosage....to much can be toxic to your system and will do you more harm than good. As someone else mentioned, it is also better to gradually increas your doses rather than starting out at the maximum dose.

I can not say yet whether it is working for me, as I've had to increase very slowly due to the fact that my enzyme levels are on the low side and i therefore have a better chance of having a bad reaction to the drug. So far, I am not on a high enough dose because when I went off the prednisone - the pain came back. Tomorrow I go to a GI at the U of Iowa (an even more special specialist i guess...haha) to look at whether or not we can raise my dose of imuran, or will have to add remicade instead. I would imagine that would be a possiblility for the next step for you also if imuran isn't doing enough or is making you sick?
 
D

DarrylP_Ajax

Guest
I just started immuran 3 weeks ago and am on 100mg/day....is there anyone with POSITIVE stories out there, lol...i am already thinking this will be a waste of my time, although i dont know if i am going to have to worry about my WBC count yet since it has gone up since starting immuran...
 
R

ruthymg

Guest
I've been on Imuran for about 3 years. I would say its been really good for me. I was in remission for over 3 years whilst I was taking it. Guess I've been lucky, haven't had any blood probs. The tiredness symptoms and tummy ache could be down to my other meds (pentasa can also cause these) but they aren't too often an occurance.


Ruth
 
D

DarrylP_Ajax

Guest
ruthymg said:
I've been on Imuran for about 3 years. I would say its been really good for me. I was in remission for over 3 years whilst I was taking it. Guess I've been lucky, haven't had any blood probs. The tiredness symptoms and tummy ache could be down to my other meds (pentasa can also cause these) but they aren't too often an occurance.


Ruth
Thanks Ruth ,

Was worried for a second there that no one was getting any relief with Immuran, i have only been on it for a couple weeks so far and everything is going good, conditions have improved a little, but apparently it takes a couple months to get going at full capacity. Have been getting my blood work done twice a week and so far all is good other then a high WBC count. BTW, what was your dose of imuran that you were taking?
 
Top